Irrotecan - extreme fatigue

Vickilg
Vickilg Member Posts: 281

Last Monday I had my first full dose of irrotecan and I have been extremely fatigued.   I get chemo on Mondays and usually by Thursday or Friday I am pretty much normal but this week I just couldn't make it.  It's Tuesday and I'm still tired.  Not looking forward to starting this again on Monday.  

Comments

  • PhillieG
    PhillieG Member Posts: 4,866
    It Happens...

    I've been on that for a long time. I've found that the day after it I'm fine, even sort of "up", then the next day I could easily become a cat and sleep all day. I get treatment on Wednesdays so I don't miss much work and have the weekend to regroup. I've also had many times where I can function normally the entire time. Being that you're "new-ish" at this protocol I'd listen to your body and follow it's lead.
    After all, it's chemo not coffee...

  • Sundanceh
    Sundanceh Member Posts: 4,392 Member
    Fatigue is a big part of Irinotecan...

    I was fatigued much of the time when I did this, Vicki...

    Glad your platelet counts are soaring so treatment can continue...here's hoping for positive response to the treatments...that stuff does shrink tumors.

    -c

  • janderson1964
    janderson1964 Member Posts: 2,215
    its rough stuff. I usually

    its rough stuff. I usually had to deal with nausea and late on set diarhea as well as fatigue. I usually didnt start to feel really good until about a week and a half after treatment. Just in time for the next round LOL. 

    Keep fighting. You have come a long way.

  • geotina
    geotina Member Posts: 2,111
    Hi:

    When George was on this drug, he also suffered from extreme fatigue.  The greater problem for him was the diarrhea.   The only thing you can do is take naps when needed during the day and go to bed early.  The two side effects we were warned about were the fatigue and diarrhea so grab a pillow, coverlet and declare yourself queen of the remote control.  This is a tough drug but does work very well so be kind to yourself.

    Take care - Tina